MAUDE Adverse Event Report: COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G59153
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the urostream hydrophilic wire guide peeled during a stent removal procedure from the kidney, ureter and bladder of a male patient of unknown age.The patient had calcified stent pieces and a calculus in the ureter.To minimize dilation of the ureter and facilitate safer navigation of the rigid ureterorenoscope, two wire guides, the bi wire and urostream, were used simultaneously.As the doctor reached the stent fragments and the stone, the urostream guide was removed to make room for insertion of a basket.However, due to limited space in the ureteral lumen, the guidewire likely hit the tip of the rigid scope during its removal, causing the guidewire jacket to peel.Once it was confirmed that no remnants of the guidewire jacket were left inside ureter, the doctor proceeded with the procedure, successfully removing the stent fragments using a nitinol basket.As reported, a section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer (person): title: urologist.G4: pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the urostream hydrophilic wire guide peeled during a stent removal procedure from the kidney, ureter and bladder of a male patient of unknown age.The patient had calcified stent pieces and a calculus in the ureter.To minimize dilation of the ureter and facilitate safer navigation of the rigid ureterorenoscope, two wire guides, the bi wire and urostream, were used simultaneously.As the doctor reached the stent fragments and the stone, the urostream guide was removed to make room for insertion of a basket.However, due to limited space in the ureteral lumen, the guidewire likely hit the tip of the rigid scope during its removal, causing the guidewire jacket to peel.Once it was confirmed that no remnants of the guidewire jacket were left inside ureter, the doctor proceeded with the procedure, successfully removing the stent fragments using a nitinol basket.As reported, a section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use (ifu), as well as visual inspection of the returned product, were conducted during the investigation.One wire guide was returned.A visual exam noted the black jacket was peeling off the wire guide, exposing the metal core.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the wire guide was supplied with ifu t_uros_rev2 which includes the following.Precautions manipulation of the wire guide requires appropriate imaging control.Use caution not to force or overmanipulate the wire guide when gaining access.Evidence gathered upon review of the complaint file, dhr, complaint history and quality control documents indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.Based on the information provided, examination of the returned product, and the results of our investigation, cook has concluded that the cause of the reported event could not be established.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UROSTREAM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20385967
Report Number1820334-2024-01309
Device Sequence Number20496058
Product Code OCY
UDI-Device Identifier00827002591530
UDI-Public(01)00827002591530(17)270731(10)CI000101101
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG59153
Device Catalogue NumberUROS-035150-S
Device Lot NumberCI000101101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIWIRE GUIDE WIRE.; RIGID URETEROSCOPE; STORZ BRAND CYSTOSCOPE
Patient SexMale